×

A reflected fBm limit for fluid models with ON/OFF sources under heavy traffic. (English) Zbl 1108.60074

Summary: We consider a family of non-deterministic fluid models that can be approximated under heavy traffic conditions by a multidimensional reflected fractional Brownian motion (rfBm). Specifically, we prove a heavy traffic limit theorem for multi-station fluid models with feedback and non-deterministic arrival process generated by a large enough number of heavy tailed ON/OFF sources, say \(N\). Scaling in time by a factor \(r\) and in state space conveniently, and letting \(N\) and \(r\) approach infinity (in this order) we prove that the scaled immediate workload process converges in some sense to an rfBm.

MSC:

60K25 Queueing theory (aspects of probability theory)
60G15 Gaussian processes
90B22 Queues and service in operations research
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bernard, A.; el Kharroubi, A., Régulations déterministes et stochastiques dans le premier orthant de \(\mathbb{R}^n\), Stochastics and stochastics reports, 34, 149-167, (1991) · Zbl 0727.60109
[2] Billingsley, P., Convergence of probability measures, (1968), Wiley · Zbl 0172.21201
[3] Debicki, K.; Mandjes, M., Traffic with an fBm limit: convergence of the stationary workload process, Queueing systems, 46, 113-127, (2004) · Zbl 1061.90019
[4] El Karoui, N.; Chaleyat-Maurel, M., Un problème de réflexion et ses aplications au temps local et aux équations différentielles stochastiques sur \(\mathbb{R}\). cas continu, Société mathématique de France, astérisque, 52-53, 117-144, (1978)
[5] Harrison, J.M., Balanced fluid models of multiclass queueing networks: A heavy traffic conjecture, (), 1-20 · Zbl 0838.90045
[6] Mandelbrot, B.B.; Van Ness, J.W., Fractional Brownian motions, fractional noises and applications, SIAM review, 10, 4, 422-437, (1968) · Zbl 0179.47801
[7] Taqqu, M.S.; Willinger, W.; Sherman, R., Proof of a fundamental result in self-similar traffic modeling, Computer communication review, 27, 5-23, (1997)
[8] Williams, R.J., An invariance principle for semimartingale reflecting Brownian motions in an orthant, Queueing systems, 30, 5-25, (1998) · Zbl 0911.90170
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.